Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

White spots on nails,stress,antidepressants,cystic acne,candida,leaky gut syndrome

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
Hi, I have some white spots on my fingernails, work with special education at-risk preschoolers in a public school, have had a stressful year, take antidepressants regularly, for the last 10 years, smoke 1/3 pack cigarettes a day, drink 2 cups coffee a day, eat eggs & broccoli once a day and salad and protein twice a day, have started back with regular exercise at Curves, will turn 41 in 1 month, am female, single, and have just been tenured for teaching, although my professional relationship with the principal has been strained over the last year, I have some cystic acne that flares up with monthly hormonal changes, and I am wondering if the white marks on my fingernails could be due to nutritional deficiency, and/or bacterial or fungal infection? I regularly visited a holistic chiropractor about a year ago, and was told I had Candida overgrowth as well as bouts of leaky gut syndrome. I'm not sure where to begin! Advice?
Posted Sat, 14 Apr 2012 in Skin Hair and Nails
Answered by Dr. Puneet Maheshwari 49 minutes later

Thanks for the query,

I have gone through your question very minutely. Now let me tell you about your problem.

Actually the white spots on fingernails may be due to many reasons--

1- vitamin and mineral deficiency.

2-fungal infection.

3- metabolic cause-- storage disease( extremely rare).

In your case the chances of nutritional deficiency are more, the reason for this may be overstressed, anxiety, excessive physical work etc.

What you will have to do now--

1- Take vitamin and mineral; supplementation.( tablets).

2- Take fresh fruits, and XXXXXXX leafy vegetables.

3- Drink plenty of juices.

4- Regular aerobic exercises.

5- Change your life style, avoid taking tension, believe me nothing will happen wrong with you.

6- Dont think much over a particular topic.

7- For your leaky gut syndrome you may consult a physician, he will prescribe you azole group of antibiotic.

8- Avoid taking oily foods.

9- Keep your fingers dry.

Chances of candida infection are rare in your case, because this infection is common in immunodeficient state like diabetics.

Hope, this will help you and I am ready for future followups( if any).


Above answer was peer-reviewed by
Follow-up: White spots on nails,stress,antidepressants,cystic acne,candida,leaky gut syndrome 1 hour later
Thank you for your work, I appreciate your thoughts & expertise. What are your thoughts on excessive sweating? Due to a) overweight, and/or b) SSRIs?
Answered by Dr. Puneet Maheshwari 36 minutes later
Hi again

SSRIs cant cause sweating, the only reason for sweating in your case is overweight.

Always take the SSRI with some anticholinergic drug like pecitan to overcome the cholinergic side effects.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor